Alert archive / Idaho / Wind Advisories in 2011
Wind Advisory 30, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 11, 2011, 1:25 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2011, 1:25 PM MDT (19:25 UTC)
- Expired
- Oct 11, 2011, 6:48 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
653 WWUS75 KPIH 111925 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 125 PM MDT TUE OCT 11 2011 IDZ020-021-120300- /O.NEW.KPIH.WI.Y.0030.111011T1925Z-111012T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 125 PM MDT TUE OCT 11 2011 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...NOW UNTIL 9 PM MDT THIS EVENING. * WINDS...WEST SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * LOCATIONS INCLUDE...THE LOWER AND UPPER SNAKE RIVER PLAIN INCLUDING POCATELLO...INL...BLACKFOOT AND IDAHO FALLS. * IMPACTS...GUSTY WINDS WILL MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES ALONG INTERSTATES 84 AND 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
737 WWUS75 KPIH 120048 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 648 PM MDT TUE OCT 11 2011 IDZ020-021-120200- /O.CAN.KPIH.WI.Y.0030.000000T0000Z-111012T0300Z/ UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...POCATELLO 648 PM MDT TUE OCT 11 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED SIGNIFICANTLY EARLY THIS EVENING AND ARE NOW WELL BELOW THE 30 MPH THRESHOLD FOR THE WIND ADVISORY. THEREFORE THE ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 11, 1:23 PM MDT, 2 minutes earlier.
Area forecast discussion, Oct 11, 1:23 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 123 PM MDT TUE OCT 11 2011 .UPDATE...WINDS IN THE UPPER SNAKE PLAIN HAVE INCHED UPWARDS ENOUGH TO WARRANT ISSUING A WIND ADVISORY UNTIL 9 PM THIS EVENING. THE LOWER SNAKE PLAIN IS MARGINAL BUT WAS INCLUDED IN THE ADVISORY. RS && .PREV DISCUSSION... /ISSUED 1003 AM MDT TUE OCT 11 2011/ UPDATE...MINIMAL CHANGES THIS MORNING...MOSTLY SKY BREAKING OUT SOME IN THE SNAKE PLAIN. NEW 12Z NAM MOS PUSHED THE WINDS AT POCATELLO HIGHER FOR THIS AFTERNOON BUT STILL JUST SHORT OF WIND ADVISORY. RUC STILL DOES NOT SUPPORT WIND ADVISORY AND THERE IS A LACK OF COLD TEMPERATURE ADVECTION ALOFT. WINDS LOCALY BETWEEN ARCO AND BIG SOUTHERN BUTTE WILL BE THE STRONGEST AND GUST IN THE HIGH 30S RANGE. NO ADVISORY ISSUED AT THIS TIME. RS PREV DISCUSSION... /ISSUED 318 AM MDT TUE OCT 11 2011/ SHORT TERM...TODAY THROUGH THURSDAY. SHOWERS CONTINUE TO FILTER THROUGH SOUTHEAST IDAHO THIS MORNING AS FLOW ALOFT TURNS STRONG ZONAL AND SEVERAL EMBEDDED SHORT WAVES FILTER THROUGH. EXPECT BREEZY CONDITIONS TODAY AS WELL AS STRONG WINDS ALOFT MIX DOWN TO THE SURFACE BUT SHOULD BE BELOW WIND ADVISORY CRITERIA. SHOWERS WILL CONTINUE THROUGHOUT THE DAY WITH THE HEAVIEST AMOUNTS IN THE MOUNTAINS. SHOWERS SHOULD TAPER OFF OVERNIGHT AS A FLATTENED UPPER RIDGE BUILDS IN WITH MAINLY DRY CONDITIONS WEDNESDAY AND DRY AND TURNING WARMER ON THURSDAY. EXPECT SLIGHTLY BELOW NORMAL TEMPERATURES TODAY AND WEDNESDAY THEN WARMING UP TO NEAR OR SLIGHTLY ABOVE NORMALS BY THURSDAY. GK LONG TERM...FRIDAY THROUGH TUESDAY. EXPECT WELL ABOVE NORMAL TEMPERATURES FRIDAY AND SATURDAY AS RIDGE MAINTAINS ITSELF. WENT WITH THE GFS LONG TERM AS EUROPEAN MODEL HAS FEATURED DRASTIC CHANGES SEEMINGLY EACH RUN THE LAST FEW DAYS. GFS HAS BEEN FAIRLY CONSISTENT SWEEPING WEAK UPPER TROF THROUGH OVER THE WEEKEND AND WITH THAT STARTED TO COOL DOWN TEMPERATURES SUNDAY INTO EARLY NEXT WEEK. ONLY HAVE SLIGHT CHANCE TO CHANCE OF PRECIPITATION OVER THE WEEKEND INTO MONDAY. GK AVIATION...CLOUDS/RAIN/GUSTY WIND CONTINUES THIS MORNING WITH PARTIAL CLEARING DURING THE AFTERNOON. WIND WILL INCREASE IN THE LATE AFTERNOON BUT SHOULD BE LITTLE CROSSWIND COMPONENT FOR APPROACHES EXCEPT POSSIBLY KSUN WHERE THERE COULD BE SOME TERRAIN INDUCED SPEED SHEAR. KIDA SHOULD HANG NEAR OR BELOW IFR FOR CIGS. KBYI AND KPIH SHOULD BE MARGINAL VFR ALTHOUGH SOME POSSIBLE IFR RIGHT AT AIRPORT OPENING THIS MORNING. NO REPEAT TONIGHT AS SKIES CLEAR BEHIND THE COLD FRONT. ONLY CONCERN WOULD BE FOG DEVELOPMENT AT KIDA WITH CLEARING SKIES AFTER MODERATE TO HEAVY PRECIPITATION. WIND IN THAT PORTION OF THE VALLEY MAY REMAIN STRONG ENOUGH TO INHIBIT FOG...MAKING IT A LOW CONFIDENCE FORECAST THIS FAR OUT. MESSICK FIRE WEATHER...RAIN WILL CONTINUE TODAY ALONG WITH THE GUSTY WIND AS A COLD FRONT TAKES ITS TIME LEAVING IDAHO. WETTING RAINS EVERYWHERE EXCEPT IN THE SALMON-CHALLIS NF. CONTINUED HIGH RELATIVE HUMIDITY WITH TEMPERATURE NOT WARMING MUCH UNTIL FRI. THEN THE NEXT STORM ARRIVES LATE SAT OR SUN. GFS HAS A FAIRLY DRY SCENARIO WITH MAIN FOCUS OVER THE SALMON-CHALLIS NF AND NORTHERN SAWTOOTH NF. ECMWF IS MUCH WETTER ALL-AROUND WITH SAME FOCUS...PLUS THE TARGHEE PORTION OF THE C-T NF. WIND WILL REMAIN GUSTY AND MODERATE TO STRONG TODAY...THEN BE MODERATE TO STRONG AND GUSTY AGAIN ON SAT AND SUN. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 9 PM MDT THIS EVENING IDZ020-021. &&
Hazardous weather outlook, Oct 11, 3:52 AM MDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 352 AM MDT TUE OCT 11 2011 IDZ017>025-031-032-121000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 352 AM MDT TUE OCT 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED RAIN SHOWERS TODAY. SNOW LEVEL WILL BE AROUND 9000 FEET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 2:45 PM MDT | Special Weather Statement | PIH | Bingham | 45 min |
| Oct 11, 3:35 PM MDT | Special Weather Statement | PIH | Caribou | 40 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.